International Journal of Differential Equations

Multiple Solutions of Quasilinear Elliptic Equations in N

Huei-li Lin

Full-text: Open access

Abstract

Assume that Q is a positive continuous function in N and satisfies some suitable conditions. We prove that the quasilinear elliptic equation -Δpu+|u|p-2u=Q(z)|u|q-2u in N admits at least two solutions in N (one is a positive ground-state solution and the other is a sign-changing solution).

Article information

Source
Int. J. Differ. Equ., Volume 2010, Special Issue (2010), Article ID 673526, 12 pages.

Dates
Received: 1 October 2009
Revised: 15 January 2010
Accepted: 1 March 2010
First available in Project Euclid: 26 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1485399893

Digital Object Identifier
doi:10.1155/2010/673526

Mathematical Reviews number (MathSciNet)
MR2607723

Citation

Lin, Huei-li. Multiple Solutions of Quasilinear Elliptic Equations in ${\mathbb{\Bbb R}}^{N}$. Int. J. Differ. Equ. 2010, Special Issue (2010), Article ID 673526, 12 pages. doi:10.1155/2010/673526. https://projecteuclid.org/euclid.ijde/1485399893


Export citation

References

  • P. L. Lions, “The concentration-compactness principle in the calculus of variations. The locally compact case. I,” Annales de l'Institut Henri Poincaré. Analyse Non Linéaire, vol. 1, pp. 109–145, 1984.
  • P. L. Lions, “The concentration-compactness principle in the calculus of variations. The locally compact case. II,” Annales de l'Institut Henri Poincaré. Analyse Non Linéaire, vol. 1, pp. 223–283, 1984.
  • V. Benci and G. Cerami, “Positive solutions of some nonlinear elliptic problems in exterior domains,” Archive for Rational Mechanics and Analysis, vol. 99, no. 4, pp. 283–300, 1987.MR898712
  • A. Bahri and Y. Y. Li, “On a min-max procedure for the existence of a positive solution for certain scalar field equations in ${\mathbb{R}}^{N}$,” Revista Matemática Iberoamericana, vol. 6, no. 1-2, pp. 1–15, 1990.MR1086148
  • D. M. Cao, “Multiple solutions for a Neumann problem in an exterior domain,” Communications in Partial Differential Equations, vol. 18, no. 3-4, pp. 687–700, 1993.MR1214876
  • G. Cerami, S. Solimini, and M. Struwe, “Some existence results for superlinear elliptic boundary value problems involving critical exponents,” Journal of Functional Analysis, vol. 69, no. 3, pp. 289–306, 1986.MR867663
  • M. Struwe, Variational Methods, Springer, Berlin, Germany, 2nd edition, 1996.MR1411681
  • C. O. Alves, “Existence of positive solutions for a problem with lack of compactness involving the $p$-Laplacian,” Nonlinear Analysis: Theory, Methods & Applications, vol. 51, no. 7, pp. 1187–1206, 2002.MR1926623
  • G. B. Li and S. S. Yan, “Eigenvalue problems for quasilinear elliptic equations on ${\mathbb{R}}^{N}$,” Communications in Partial Differential Equations, vol. 14, no. 8-9, pp. 1291–1314, 1989.MR1017074
  • J. Marcos do Ó, “On existence and concentration of positive bound states of $p$-Laplacian equations in ${\mathbb{R}}^{N}$ involving critical growth,” Nonlinear Analysis: Theory, Methods & Applications, vol. 62, no. 5, pp. 777–801, 2005.MR2153212
  • J. Serrin and M. Tang, “Uniqueness of ground states for quasilinear elliptic equations,” Indiana University Mathematics Journal, vol. 49, no. 3, pp. 897–923, 2000.MR1803216
  • Y. Li and C. Zhao, “A note on exponential decay properties of ground states for quasilinear elliptic equations,” Proceedings of the American Mathematical Society, vol. 133, no. 7, pp. 2005–2012, 2005.MR2137866
  • X. P. Zhu, “Multiple entire solutions of a semilinear elliptic equation,” Nonlinear Analysis: Theory, Methods & Applications, vol. 12, no. 11, pp. 1297–1316, 1988.MR969507
  • C. Miranda, “Un'osservazione su un teorema di Brouwer,” Bollettino dell'Unione Matematica Italiana, vol. 3, pp. 5–7, 1940.MR0004775
  • T.-S. Hsu, “Multiple solutions for semilinear elliptic equations in unbounded cylinder domains,” Proceedings of the Royal Society of Edinburgh A, vol. 134, no. 4, pp. 719–731, 2004.MR2079802
  • J. F. Yang, “Positive solutions of quasilinear elliptic obstacle problems with critical exponents,” Nonlinear Analysis: Theory, Methods & Applications, vol. 25, no. 12, pp. 1283–1306, 1995.MR1355723